Jump to content

Pandey: how to stop antidepressants


pandey

Recommended Posts

hi pandey here

 

i started taking antidepressants 8 years ago. my doctor said to come of them would be easy., but here i am 8 years later. i ghave tried to stop them cold turkey but i felt like my rain would explode, i have tried to whittle them down but always go back to the. they even do not have an effect on me anymore.

can we name the type of antidepressants here?

i would like to know how to stop them here, because my doctor says i just take a few this week and next week and i will stop which is not the case. am i addicted, because she said they were not addictive when i started?

Link to comment
  • Moderator Emeritus

Hi pandey, 

 

I'm so glad you found SA - Welcome!

 

It is of course okay for you to name the antidepressant!  In fact, it would help all of us if you could fill out your signature block, including any drugs you have been on, the dates that dosage changes were made or you attempted to come off, when you went back on, etc, to the best of your ability.  This helps the mods see your history at a glance rather than having to read your whole thread (once it gets longer with replies).  Instructions on doing so are here:  Please put your Withdrawal History in Signature

 

You have clearly suffered from withdrawal symptoms in the past when trying to come off your med.  I am going to give you some links to read that will help you understand why that is.  Once you have read them, come back here with your questions, and we will do our best to answer and guide you.

 

You can bookmark your Intro so it is easy to find again.  If you click "Follow" above, you will be notified anytime someone responds to your thread.

 

Introduction to AD Withdrawal Syndrome

Brain Remodelling

Why taper by 10% of my dosage?

 

It is very common that doctors perpetuate the myth that antidepressants are addicting.  We don't crave the meds the way addicts to some street drugs do when, but our nervous systems adapted to the presence of the drug.  The drugs CAUSED an imbalance of neuro chemistry that the nervous system pushed back against by making modifications to try to regain balance, and when trying to come off there is an imbalance yet again, causing withdrawal symptoms.  When we have been on these meds for years, we must taper off very slowly to give the nervous system a chance to gradually change back to the factory default, if you will :-)

 

Once we know which drug you are on, we can give you tapering advice for that particular drug.

 

SG

Started ADs back around 1995 after bad break-up, starting with Prozac.  Switched to Wellbutrin, and then to Effexor in 2002
Effexor XR 2002-2014 up to 225 mg at one point, down to 37.5 mg towards end but back up to 75 mg in 2014; now realize I had W/D as I dropped down, memory very poor about history.  Extreme emotions, poor concentration as I stepped back down, didn't connect the dots!
Summer 2014 reduced to 0 very quickly, was sick of anhedonia/sexual dysfunction due to meds, depression never controlled if not worse. Didn't recognize WD since symptoms built slowly (thought I had ADD! and menopausal on top of it), starting with severe sweats, very bad cog-fog and memory issues, culminating in weight loss, severe anxiety and depression, panic, severe apathy and insomnia by eight months off.  Saw p-doc who put me on Remeron, increased from 7.5 mg/day to 37.5 mg by May 22, 2015; still doing very badly though able to sleep.

June 1. 2015 Reinstated Effexor XR 37.5 mg, Remeron dropped to 30 mg PM. Immediate relief of symptoms, like nothing had ever happened!  Joined SA and began on advice of friend who recognized it was WD all along! Began tapering in July 2015.

Been tapering both meds ever since, focusing on one more than the other or doing no more than 5% of each per month.

12 mg Effexor and 5.8 mg Remeron (mirtazapine SolTabs to make a solution with OraPlus) as of 5/4/2017 

Update 3/14/18: 2.9 mg Remeron and 6 mg Effexor; 6/10/18:  2.6 mg Remeron and 4.9 mg Effexor

 

My intro: http://survivingantidepressants.org/index.php?/topic/9313-squirrellygirl-effexor-withdrawal-etc/page-2#entry196679

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

Link to comment
  • 1 year later...

Any update?

 

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy